MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system.Approximately seven (7) months post initial procedure, the patient presented with an endoleak (at indeterminate origin).The physician elected to treat the patient by implanting two (2) ovation ix extenders and a palmaz stent on (b)(6) 2019.The seal was reportedly improved and patient was discharged in stable condition.Reference mfr.Report # 3008011247-2019-00047 for this previously reported event.Now another two (2) years later, patient presented at routine follow-up with a type ib endoleak (on right-side), type ii endoleak (non-device-related) and a persistent type ia endoleak (previously treated with a palmaz stent).The physician plans to re-intervene and the patient is reportedly in stable condition.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent system.Approximately seven (7) months post initial procedure, the patient presented with an endoleak (at indeterminate origin).The physician elected to treat the patient by implanting two (2) ovation ix extenders and a palmaz stent on (b)(6) 2019.The seal was reportedly improved and patient was discharged in stable condition.Reference mfr.Report # 3008011247-2019-00047 for this previously reported event.Now another two (2) years later, patient presented at routine follow-up with a type ib endoleak (on right-side), type ii endoleak (non-device-related) and a persistent type ia endoleak (previously treated with a palmaz stent).The physician plans to re-intervene and the patient is reportedly in stable condition.Additional information received indicating that the physician elected to treat the patient by implanting two (2) ovation ix iliac limbs on (b)(6) 2021.The endoleaks were successfully resolved and the patient is reportedly stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ib endoleak (from right common iliac artery), persistent type ia endoleak, non-device-related type ii endoleak (from lumbar artery) and tertiary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as discharged on postoperative day one following a tertiary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2 outcomes attributed to ae.B5 describe event or problem.G2 contact office.G4 awareness date.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11846093
Report Number3008011247-2021-00043
Device Sequence Number19769976
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3210125FS010918121
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS010918-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILL POLYMER, SN (B)(6); OVATION IX EXTENDER, SN (B)(6); OVATION IX EXTENDER, SN (B)(6); OVATION IX ILIAC LIMB, SN (B)(6); OVATION IX ILIAC LIMB, SN (B)(6); OVATION IX ILIAC LIMB, SN (B)(6); PALMAZ STENT
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR